What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 26, 6:11 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 26, 6:11 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
711 PM CDT Wed Jul 26 2017
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 330 PM CDT Wed Jul 26 2017
An approaching front and short wave aloft, combined with a loaded
moisture airmass feed boosted by some draw off southwest monsoon,
will produce areas of showers/storms tonight into early Thu with
heavy rain threat and isolated severe potentail. Pattern change
for drier and not as hot conditions still on track into the
weekend after we get through tonight.
&&
.SHORT TERM...(This Evening through Thursday)
ISSUED AT 330 PM CDT Wed Jul 26 2017
Tonight...Building upon the earlier update discussion, incoming
short wave aloft and MCV starting to combine with 2000-3000 CAPEs
(that were allowed to build up despite high cloud debris) and
increasing deep shear to produce embedded flare ups of stronger
storms in the incoming areas of showers. After coordinating with
other offices and appearance that the heavy rain threat isolated and
very localized north of I80, have trimmed off one tier of counties
from the north of the flash flood watch. But looking at increasing
activity out toward the Omaha area moving east-southeast, and juiced
air mass coming in, refuse to cut any more of the watch off for now.
At least isolated severe storms possible as well this evening with
damaging wind bursts primary threat. Intense-very heavy rainfall
rates under the passing storms, but hopefully they are progressive
and don't hit the same areas over an over to limit flash flood
threat this evening. But again will have to watch the upstream
showers/storms out toward the Omaha area from coming in along and
south of I80 this evening with heavy rains. After that, some signs
that the overnight focus for more enhanced storm clusters or an MCS
will take off just southwest and south of the DVN CWA and interrupt
the prime THTA-E feed(rob from the north), bringing about an
eventual decrease in local convection and intensity. But saying
that, there is also the potentail that some of the resultant complex
of storms may still clip at least the southern quarter to third of
the DVN CWA overnight, thus the hanging on of the flash flood watch.
All in all, still can see some areas in the flash flood watch getting
1 to 3 inches of rain by early Thu morning, although they may be
localized.
Areas late tonight where the precip wanes, with light convergent
winds and lingering high sfc DPTs, there may be some fog. Will put
some patchy wording north of I80 for now. lows in the mid 60s in the
far northwest, to the low 70s south.
Thursday...some lingering showers possible in the south, but feel
models hanging on too long well into the afternoon. Highs in the
upper 70s to low 80s, but mid to upper 60s or even a 70 DPT hangs on
to keep it rather humid until better post-frontal dry down late Thu
into Fri occurs. ..12..
.LONG TERM...(Thursday Night through next Wednesday)
ISSUED AT 330 PM CDT Wed Jul 26 2017
Main story in the long term is quiet and dry weather that is needed
after the heavy rains of the past couple of weeks. Friday, high
pressure is forecast to move into the area as H85 temps cool and
drier air makes its way into the area. This high pressure sticks
around through most of the long term until the H5 ridge begins
building in for the middle of next week.
Main forecast challenges in the long term are temperatures and how
low to go this weekend. Dewpoints drop into the low 50s with fetch
off Lake Michigan. This could lead to lows to be lower than
currently forecast. Overall, long term looks beautiful and quiet.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 711 PM CDT Wed Jul 26 2017
A line of thunderstorms crossing the Mississippi River at 00z
will likely exit the region early this evening with some
redevelopment possibly affecting the BRL area again later this
evening. Lingering moisture and the slow passage of a weak front
will likely lead to the development of fog overnight. Have
initially gone out with mainly MVFR and brief IFR conditions for
visibility restrictions and lowered ceilings late tonight into the
early daylight hours Thursday morning. Conditions are expected to
improve to VFR by mid morning and remain VFR through the day.
&&
.HYDROLOGY...
Issued at 1246 PM CDT Wed Jul 26 2017
The flood wave continues to move down the Wapsipinicon River,
with the crest approaching Anamosa where it should crest Thursday.
Downstream near the DeWitt gage there remains a bit of uncertainty
as to how high the water will get. With levels cresting a bit
below the original forecasts it is not out of the question that
it may crest below 12.5 feet at DEWI4. However, uncertainty with
the rain event for this afternoon and evening leaves enough
concern to not make any adjustments to the forecast at this time.
The Pecatonica River continues to rise upstream of Stephenson
County, however looks to be nearing the crest at Martintown, WI
early this afternoon. Also, reports from Emergency Management
indicate the river is spreading significantly across farmland in
the floodplain so considerable amounts water is still making
its way into and through the river system. While the timing is
uncertain, feel quite confident that the river will begin to rise
again soon in the Freeport area, and could approach the 16.0 ft
mark again, which the ongoing forecast shows. With all the water
yet to move through the Pecatonica and into the Rock River, will
continue to see high levels along the Rock River through its
confluence with the Mississippi River. However, the primary crest
is working through the lower reaches of the Rock, where Moline
appears to have crested last night while maintaining a nearly
steady height through today.
The Mississippi River at the Quad Cities is receding and will
likely fall below flood stage yet today. The crest has made it to
the Keithsburg area, with areas upstream receding and downstream
still rising. No areas are currently forecast to hit moderate
flood stage.
Today's rain continues to be a concern. It still looks like the
heaviest widespread rains will fall in areas near I-80 and
southward, though any thunderstorm will have the potential for
torrential rainfall and 1 to 2 inches in a short amount of time.
This will be monitored closely as any shift in the expected
heavier rainfall corridor could make a big difference in the river
forecasts.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Thursday morning for Des Moines-Henry
IA-Jefferson-Keokuk-Lee-Louisa-Muscatine-Scott-Van Buren-
Washington.
IL...Flash Flood Watch through Thursday morning for Hancock-Henderson-
Henry IL-McDonough-Mercer-Rock Island-Warren.
MO...Flash Flood Watch through Thursday morning for Clark-Scotland.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...Gibbs
AVIATION...Sheets
HYDROLOGY...BrooksHazardous weather outlook, Jul 26, 3:12 PM CST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
412 PM CDT Wed Jul 26 2017
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
412 PM CDT Wed Jul 26 2017
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
Scattered thunderstorms will continue to move east over the
outlook area this afternoon and tonight. A few of the storms may
be severe through this evening, with the primary threats being
damaging winds. Localized heavy rain also possible, eventually
leading to a risk of flash flooding in areas that get hit
repeatedly by passing storms.
A flash flood watch remains in effect for late this afternoon and
tonight generally along and south of Interstate 80 where the
greatest risk for widespread heavy rain and flash flooding is
currently anticipated. North of Interstate 80, just isolated
storms producing very localized heavy rain are expected.
Very warm and humid conditions will continue into early evening
south of Interstate 80, with heat index readings topping out in
the upper 90s to near 100 degrees.
Some area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
There is a chance of non-severe thunderstorms on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed over portions of the outlook area
this afternoon and tonight. Spotters are urged to report any
hail, winds over 40 mph and weather related damage, and rainfall
amounts over 1 inch and any flooding.
12
In the hours before
Local storm report, Jul 26, 4:57 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST BURLINGTON 40.81N 91.12W
07/26/2017 M50 MPH DES MOINES IA EMERGENCY MNGR
WIND GUST MEASURED AROUND 50 MPH...WITH GUSTS REPORTED TO
SURGE AROUND 50 MPH FROM 508 PM TO 522 PM CDT.
&&Special weather statement, Jul 26, 5:02 PM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
602 PM CDT WED JUL 26 2017
ILC085-161-195-IAC045-061-097-105-163-270000-
Rock Island-Whiteside-Jo Daviess-Jackson-Scott-Dubuque-Jones-Clinton-
602 PM CDT WED JUL 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROCK ISLAND...
SOUTHWESTERN WHITESIDE...WESTERN JO DAVIESS...JACKSON...SCOTT...
DUBUQUE...NORTHEASTERN JONES AND CLINTON COUNTIES UNTIL 700 PM CDT...
At 602 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Farley to near Rock Island. Movement
was northeast at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Davenport, Dubuque, Moline, Rock Island, Bettendorf, Clinton, East
Moline, Maquoketa, Galena, Silvis, Eldridge, DeWitt, Milan, Camanche,
Asbury, Dyersville, Le Claire, Coal Valley, Bellevue and Cascade.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 287 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 8.
Interstate 88 between mile markers 1 and 17.
Interstate 280 between mile markers 1 and 18.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4264 9071 4251 9064 4251 9045 4158 9007
4158 9018 4154 9020 4151 9036 4145 9043
4137 9064 4251 9112 4267 9088
TIME...MOT...LOC 2302Z 235DEG 18KT 4248 9104 4148 9062
COUSINSLocal storm report, Jul 26, 5:08 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST DEWITT 41.82N 90.55W
07/26/2017 E46 MPH CLINTON IA MESONET
RWIS STATION.
&&
GROSSLocal storm report, Jul 26, 5:36 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN ESE CARTHAGE 40.41N 91.13W
07/26/2017 M2.00 INCH HANCOCK IL TRAINED SPOTTER
2 INCHES OF RAIN MEASURED SINCE 530 PM CDT. ALSO A BRIEF
PERIOD OF PEA SIZE HAIL AROUND 625 PM CDT.
&&Special weather statement, Jul 26, 5:59 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
659 PM CDT WED JUL 26 2017
ILC015-085-177-195-IAC045-097-270100-
Whiteside-Jo Daviess-Carroll-Stephenson-Jackson-Clinton-
659 PM CDT WED JUL 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WHITESIDE...EASTERN JO
DAVIESS...CARROLL...STEPHENSON...SOUTHEASTERN JACKSON AND
NORTHEASTERN CLINTON COUNTIES UNTIL 800 PM CDT...
At 658 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hanover to Erie. Movement was east
at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Mount Carroll,
Fulton, Savanna, Lena, Prophetstown, Stockton, Erie, Lanark, Garden
Plain, Milledgeville, Fairhaven, Hanover, Pearl City, Tampico and
Elizabeth.
This includes Interstate 88 between mile markers 16 and 44.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4220 8951 4220 8969 4193 8969 4193 8963
4165 8963 4158 9002 4158 9010 4232 9041
4251 8990 4251 8963
TIME...MOT...LOC 2358Z 250DEG 24KT 4227 9031 4166 9005
COUSINSLocal storm report, Jul 26, 6:10 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HEAVY RAIN ALEDO 41.20N 90.75W
07/26/2017 M1.71 INCH MERCER IL TRAINED SPOTTER
RAINFALL SO FAR THIS EVENING...STILL LIGHT RAIN FALLING
AT TIME OF REPORT.
0705 PM HEAVY RAIN WELTON 41.91N 90.60W
07/26/2017 M2.25 INCH CLINTON IA BROADCAST MEDIA
MEASURED RAINFALL THIS EVENING.
&&